Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 129, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 28, 2009, 3:29 PM EDT for Marion County, Wyandot County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2009, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 28, 2009, 4:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Marion County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 148 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 281929
SVRCLE
OHC101-175-282030-
/O.NEW.KCLE.SV.W.0129.090828T1929Z-090828T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EDT FRI AUG 28 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARION COUNTY IN NORTH CENTRAL OHIO
WYANDOT COUNTY IN NORTHWEST OHIO
* UNTIL 430 PM EDT
* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF LA RUE...OR
10 MILES EAST OF KENTON...AND WAS MOVING EAST AT 20 MPH. PENNY SIZE
HAIL CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MARSEILLES...
GREEN CAMP...
MORRAL...
MARION...
NEVADA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4090 8347 4095 8348 4095 8345 4099 8345
4099 8311 4043 8312 4044 8326 4050 8326
4050 8341 4051 8342 4068 8343 4071 8350
4089 8352
TIME...MOT...LOC 1929Z 255DEG 17KT 4063 8342
$$
LEINS3 follow-up statements
000
WWUS51 KCLE 281944
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EDT FRI AUG 28 2009
OHC101-175-282030-
/O.CON.KCLE.SV.W.0129.000000T0000Z-090828T2030Z/
WYANDOT OH-MARION OH-
344 PM EDT FRI AUG 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN MARION AND WYANDOT COUNTIES...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW BLOOMINGTON...OR 11
MILES NORTHWEST OF MARION...MOVING EAST AT 20 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HARPSTER...MORRAL...MARION AND NEVADA.
LAT...LON 4090 8347 4095 8348 4095 8345 4099 8345
4099 8311 4043 8312 4044 8326 4050 8326
4050 8341 4051 8342 4068 8343 4071 8350
4089 8352
TIME...MOT...LOC 1945Z 255DEG 17KT 4065 8332
$$
FITZ000
WWUS51 KCLE 282020
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT FRI AUG 28 2009
OHC175-282030-
/O.CAN.KCLE.SV.W.0129.000000T0000Z-090828T2030Z/
WYANDOT OH-
420 PM EDT FRI AUG 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN WYANDOT
COUNTY IS CANCELLED...
LAT...LON 4044 8324 4045 8325 4050 8326 4050 8341
4068 8341 4069 8312 4067 8312 4067 8313
4044 8312 4044 8319
TIME...MOT...LOC 2020Z 276DEG 15KT 4063 8313
$$
OHC101-282030-
/O.CON.KCLE.SV.W.0129.000000T0000Z-090828T2030Z/
MARION OH-
420 PM EDT FRI AUG 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN MARION COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARION...MOVING EAST AT
15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....
LAT...LON 4044 8324 4045 8325 4050 8326 4050 8341
4068 8341 4069 8312 4067 8312 4067 8313
4044 8312 4044 8319
TIME...MOT...LOC 2020Z 276DEG 15KT 4063 8313
$$
WILLARD000
WWUS51 KCLE 282032
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
432 PM EDT FRI AUG 28 2009
OHC101-282042-
/O.EXP.KCLE.SV.W.0129.000000T0000Z-090828T2030Z/
MARION OH-
432 PM EDT FRI AUG 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARION COUNTY EXPIRED
AT 430 PM EDT...
LAT...LON 4044 8324 4045 8325 4050 8326 4050 8341
4068 8341 4069 8312 4067 8312 4067 8313
4044 8312 4044 8319
TIME...MOT...LOC 2020Z 276DEG 15KT 4063 8313
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:49 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 28, 1:49 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 149 PM EDT FRI AUG 28 2009 .SYNOPSIS... A WARM FRONT ACROSS NORTHERN OHIO AND NORTHERN PENNSYLVANIA WILL DRIFT NORTH TOWARD LAKE ERIE THIS AFTERNOON. LOW PRESSURE OVER INDIANA WILL TRACK ACROSS WESTERN LAKE ERIE TONIGHT AND SOUTHWEST ONTARIO ON SATURDAY. THE ASSOCIATED COLD FRONT WILL SLOWLY SLIDE EAST ACROSS THE AREA LATER TONIGHT AND SATURDAY. IT WILL GET COOL ENOUGH FOR SOME LAKE EFFECT SHOWERS DOWNWIND OF THE GREAT LAKES SUNDAY INTO MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AIRMASS WILL BECOME RATHER WARM AND HUMID THIS AFTERNOON ACROSS MUCH OF THE AREA AS SOME SUNSHINE BREAKS THROUGH...MAINLY BETWEEN FINDLAY TO MILLERSBURG AND CANTON NORTHWARD TO CLEVELAND. NOT SURE THE WARM FRONT WILL ACTUALLY MAKE A LOT OF PROGRESS NORTHWARD THOUGH BASED ON THE TRACK OF THE WEAK SURFACE LOW WHICH IS PROGGED TO MOVE TO WESTERN LAKE ERIE BY EARLY TONIGHT. THIS TRACK WILL ALLOW THE WINDS IN THE LOWER LAYERS TO BACK TOWARD THE EAST WHICH INCREASES THE CHANCE OF ROTATION. CONVECTIVE TEMPERATURE IS 82 ON THE KILN 12Z SOUNDING AND WE COULD SEE THAT IN AREAS THAT GET ENOUGH SUNSHINE. COLD FRONT WILL STAY TO THE WEST UNTIL TONIGHT BUT WILL WATCH INITIAL TROUGH AHEAD OF THE FRONT THAT WAS HELPING THE STORMS NEAR TOLEDO DEVELOP DURING THE LATE MORNING. MAY TAKE UNTIL MID TO LATE AFTERNOON TO SHAKE THE SHOWERS/EMBEDDED STORMS ACROSS INLAND NW PA. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... SURFACE LOW PRESSURE IS EXPECTED TO MOVE VERY CLOSE TO LAKE ERIE TONIGHT AND WILL DRAG A COLD FRONT WITH IT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT. IN THE WAKE OF THE SHOWERS AND THUNDERSTORMS ON SATURDAY IT LOOKS TO GET A BIT BREEZY. SHOWERS AND THUNDERSTORMS WILL LINGER LONGEST ACROSS THE EASTERN COUNTY WARNING AREA. BY SATURDAY NIGHT INTO SUNDAY THE CONCERN WILL SHIFT TO WHAT CAN DEVELOP OFF OF LAKE ERIE AS COOLER AIR FLOWS OVER THE WARM WATERS. WILL KEEP LIKELY CHANCES OF SHOWERS/THUNDERSTORMS FOR NORTHEAST OHIO INTO NW PA. THESE CHANCES WILL LINGER INTO MONDAY. WILL HAVE TO MONITOR THIS FLOW CLOSELY WITH THE POTENTIAL OF TRAINING ECHOES AS SOME LOW TOP VERY EFFICIENT RAIN PRODUCERS COULD MATERIALIZE. FOR NOW WILL MENTION THE CHANCE OF LOCALLY HEAVY RAINFALL IN THE HWO. IT WILL FEEL COOLER STARTING SATURDAY AND THEN CONTINUE INTO MONDAY. SUNDAY LOOKS LIKE THE COLDEST DAY WITH HIGHS STAYING IN THE 60S ACROSS THE REGION. MAYBE ONLY AROUND 60 FOR PORTIONS OF NW PA. AS DRIER AIR FINALLY SLIDES IN WITH A LARGE AREA OF HIGH PRESSURE ON MONDAY THE LAKE EFFECT SHOWERS WILL END. THIS DRIER AIR WILL ALLOW FOR COOL TEMPERATURES FOR SUNDAY NIGHT THROUGH TUESDAY NIGHT. IF CLOUDS DECREASE AS ANTICIPATED THERE MAY BE A FEW LOCATIONS THAT COULD TAKE A RUN AT THE LOWER TO MIDDLE 40S...ESPECIALLY MONDAY NIGHT. MAY NEED TO WATCH FOR THE POTENTIAL OF REACHING RECORD LOWS FOR SOME INLAND LOCATIONS. && .LONG TERM /TUESDAY THROUGH THURSDAY/... UPPER TROUGH BEGINS TO MOVE EAST WITH A PORTION OF IT BEING LEFT BEHIND TO CLOSE OFF. GFS FURTHEST WEST WITH THIS FEATURE BRINGING CLOUD COVER AND SHOWERS TO OHIO...BUT THE ECMWF IS FURTHER EAST AND KEEPS HIGH PRESSURE OVER THE AREA. THIS RUNS IN LINE WITH CONSISTENCY SO WILL KEEP THE DRIER AREA OF HIGH PRESSURE WITH THE NEXT SYSTEM WORKING IN TOWARD FRIDAY. TEMPERATURE-WISE WE WILL STILL BE IN RECOVERY MODE SO HIGHS EXPECTED TO BE IN THE 70S...WITH SOME UPPER 60S STILL POSSIBLE ACROSS PA. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... LINE OF SHOWERS AND THUNDERSTORMS DEVELOPED AND IS MOVING EAST ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA. THIS ACTIVITY WILL CAUSE SOME PROBLEMS AT THE CLE AND ERI TAF SITES OVER THE NEXT FEW HOURS. MORE ACTIVITY WILL CONTINUE TO DEVELOP SOUTH OF MFD...CAK AND YNG AND MOVE NORTHEAST INTO THE REGION. THIS ACTIVITY WILL BE A PROBLEM THIS AFTERNOON AS WELL OVER THE EASTERN SECTIONS. MORE SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE TOL AND FDY AREAS AND THEN EVENTUALLY AFFECT THE REGION. I ANTICIPATE A DRY SLOT WILL TRY TO WORK INTO THE FORECAST AREA LATE TONIGHT INTO TOMORROW MORNING. THIS SHOULD BRING IMPROVING CEILINGS TO THE AREA. SOME MVFR FOG POSSIBLE AT CAK AND YNG. DOWNSLOPING WILL LIKELY KEEP CLE AND ERI VFR THROUGH THE PERIOD. .OUTLOOK...NON-VFR POSSIBLE AT TIMES SATURDAY AFTERNOON AND SUNDAY. NON VFR CONDITIONS OVER THE WEEKEND IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. && .MARINE... EASTERLY FLOW TODAY WILL KEEP THE WEST END OF THE LAKE CHOPPY...BUT EXPECTING IT TO BE JUST BELOW SMALL CRAFT CRITERIA. LOW PRESSURE MOVES NORTHEAST TODAY AND TONIGHT ACROSS THE WESTERN BASIN SO WINDS TONIGHT WILL COME AROUND TO THE SOUTH AND EVENTUALLY WEST DURING SATURDAY MORNING. COLD AIR ADVECTION OVER THE WARM WATERS WILL MIX WELL AND EXPECT WEST-NORTHWEST FLOW OF 15 TO 25 KNOTS SATURDAY AND SUNDAY AND WITH THIS A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED WITH WAVES OF 4 TO 6 FEET POSSIBLE. A SECONDARY TROUGH CROSSES THE LAKE SUNDAY...WATERSPOUTS POSSIBLE TOO. MONDAY AND TUESDAY WIND/WAVES QUIET DOWN AS HIGH PRESSURE MOVES IN FROM THE NORTHERN PLAINS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...MULLEN LONG TERM...OUDEMAN AVIATION...LOMBARDY MARINE...OUDEMAN
Hazardous weather outlook, Aug 28, 11:17 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1117 AM EDT FRI AUG 28 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291530- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1117 AM EDT FRI AUG 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING. A WARM FRONT ACROSS THE AREA WILL SLOWLY MOVE NORTH THIS AFTERNOON. A COLD FRONT OVER INDIANA WILL REMAIN WEST OF THE AREA. BETWEEN THE TWO SYSTEMS...IN THE DRY SLOT...SOME SUNSHINE IS LIKELY...ESPECIALLY AROUND THE INTERSTATE 71 CORRIDOR. THE CONVECTIVE TEMPERATURE IS IN THE LOWER 80S AND NEW THUNDERSTORMS WILL LIKELY POP UP. ISOLATED STORMS MAY HAVE DAMAGING WINDS...HAIL AND ROTATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-291530- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1117 AM EDT FRI AUG 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COLD AIR FLOWING OVER THE WARM WATERS OF LAKE ERIE WILL CREATE ENOUGH INSTABILITY TO INCREASE THE POSSIBILITY OF WATERSPOUTS SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 28, 3:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EDT FRI AUG 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL VERMILION 41.41N 82.32W
08/28/2009 E0.88 INCH LORAIN OH TRAINED SPOTTER
0321 PM HAIL AMHERST 41.40N 82.23W
08/28/2009 E1.25 INCH LORAIN OH AMATEUR RADIO
0321 PM HAIL ELYRIA 41.38N 82.11W
08/28/2009 E1.75 INCH LORAIN OH TRAINED SPOTTER
NEAR HWY 113
&&
ASTIFANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 11:05 AM EDT | Special Marine Warning | CLE | 115 min | |
| Aug 28, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 38 min |
| Aug 28, 1:56 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 28, 2:49 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 56 min |
| Aug 28, 3:20 PM EDT | Tornado Warning | CLE | Cuyahoga, Lorain | 40 min |
| Aug 28, 3:36 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 3 hr |
| Aug 28, 3:47 PM EDT | Tornado Warning | CLE | Cuyahoga, Lorain, Medina | 28 min |
| Aug 28, 4:03 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 57 min |
| Aug 28, 4:49 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 56 min |
| Aug 28, 5:04 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Aug 28, 6:17 PM EDT | Areal Flood Advisory | CLE | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.